MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS® W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS® W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CH3033
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation.Investigation is pending.
 
Event or Problem Description
The customer reported a issue with 14" bifuse add-on set w/bag spike, spiros® w/red cap, vented cap that during the chemotherapy treatment, the nurse noticed after the priming some drops like beads on the tubing at the y connector.The device did not leak when primed with physiological serum.The infusion line was changed to make the chemotherapy pass through checking that the system is indeed occlusive.There was chemotherapy exposure for the healthcare provider.There was patient involvement and no report of an adverse event or harm.
 
Additional Manufacturer Narrative
Received one used list #ch3033, 14" bifuse add-on set w/bag spike, spiros® w/red cap, vented cap; lot #5643101.Received one used list #unknown, 0.9% nacl 100ml bag; lot #21l10g61.Received one used manufacturer unknown, piercing pin with drip chamber tubing set; lot #unknown.As received, a used ch3033 bifuse add-on set was returned with an unidentified pump set drip chamber spike inserted into the adapter tubing.Subsequent testing revealed a puncture and subsequent leakage in the ch3033 bifuse add-on set adapter tubing adjacent to the drip chamber spike tip of the unidentified pump set drip chamber spike.The probable cause is typical of an inadvertent puncture of the ch3033 bifuse add-on set adapter tubing by the unidentified pump set drip chamber spike during insertion into the adapter tubing during use.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.Additional information in section b5 and d10.Corrected information in section a1, a2, and a3.
 
Event or Problem Description
Additional information received.The customer reported that the patient had no change in condition after the event.The drug being administered was doxorubicine.There was no need for medical intervention, the infusion line was replaced.There was no delay in therapy and no blood loss.The leak was not in contact with the patient.As for the healthcare provider, there was no impact reported.The infusion line was changed following the dedicated protection measures.No medical intervention needed for the healthcare provider.The leak was cleaned-up as per facility¿s protocol.There were no reports of adverse events and no human harm.

Brand Name
14" BIFUSE ADD-ON SET W/BAG SPIKE, SPIROS® W/RED CAP, VENTED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key13497474
Report Number9617594-2022-00018
Device Sequence Number4025676
Product Code ONB
UDI-Device Identifier00840619024109
UDI-Public(01)00840619024109(17)261001(10)5643101
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberCH3033
Device Catalogue NumberCH3033
Device Lot Number5643101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICINE, UNK MFR; PHYSIOLOGICAL SERUM, UNK MFR; UNKNOWN CHEMOTHERAPY, UNK MFR
Patient Age16 YR
Patient SexFemale